Alert archive / North Carolina / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Newport/Morehead City, NC

February 11, 20166 counties in North Carolina

NWS Newport/Morehead City, NC issued this winter storm warning at Feb 11, 2016, 11:46 AM EST for 6 counties in North Carolina. It took effect at Feb 12, 2016, 7:00 AM EST. It was in force for 14 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2016, 11:46 AM EST (16:46 UTC)
In effect from
Feb 12, 2016, 7:00 AM EST
Expired
Feb 12, 2016, 8:43 PM EST
In force
14 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Hyde County, NC, Martin County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 111 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 12:30 PM ESTSNOW 0Washington, NC
Feb 12, 1:00 PM ESTSNOW 0Manteo, NC
Feb 12, 1:15 PM ESTSNOW 0Kitty Hawk, NC
Feb 12, 1:15 PM ESTSNOW 0Sladesville, NC
Feb 12, 1:30 PM ESTSNOW 0Engelhard, NC
Feb 12, 1:45 PM ESTSNOW 0.2Washington, NC
Feb 12, 2:07 PM ESTSNOW 0.1Washington, NCMIX OF SNOW AND SLEET. A COUPLE OF CARS IN THE DITCH ALONG HWY-17.
Feb 12, 3:00 PM ESTSNOW 1.5Roper, NC
Feb 12, 4:06 PM ESTSNOW 2Wanchese, NCMODERATE SNOW
Feb 12, 4:16 PM ESTSNOW 1Duck, NC
Feb 12, 4:30 PM ESTSNOW 1.8Plymouth, NC
Feb 12, 4:33 PM ESTSNOW 1.1Kitty Hawk, NC
Feb 12, 4:36 PM ESTSNOW 3Columbia, NC
Feb 12, 4:39 PM ESTSLEET 0Swanquarter, NCTRACE OF ICE AND SNOW.
Feb 12, 5:15 PM ESTSNOW 2.9Pinetown, NC
Feb 12, 5:39 PM ESTSNOW 0.2Scranton, NC
Feb 12, 5:42 PM ESTSNOW 0.5Swanquarter, NC
Feb 12, 5:43 PM ESTSNOW 2Fairfield, NC
Feb 12, 5:43 PM ESTSNOW 2Ponzer, NC
Feb 12, 6:00 PM ESTSNOW 3.5Manns Harbor, NC
Feb 12, 6:45 PM ESTSNOW 0.5Sladesville, NC
Feb 12, 6:47 PM ESTSNOW 1.5Williamston, NC
Feb 12, 7:00 PM ESTSNOW 3.5Kill Devil Hills, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

736 
WWUS42 KMHX 111646
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1146 AM EST THU FEB 11 2016

...THREAT OF WINTER WEATHER FRIDAY AFTERNOON AND EVENING...

.LOW PRESSURE WILL MOVE OFF THE NORTH CAROLINA FRIDAY INTO FRIDAY
NIGHT. LIGHT PRECIPITATION WILL DEVELOP FROM SOUTH TO NORTH ACROSS
EASTERN NORTH CAROLINA BEGINNING FRIDAY MORNING AND CONTINUING
INTO THE LATE EVENING HOURS FRIDAY NIGHT. WITH COLD AIR IN
PLACE...PRECIPITATION WILL FALL IN THE FORM OF MOSTLY SNOW OVER
AREAS NORTH OF HIGHWAY 264...WITH A MIXTURE OF RAIN...SLEET...SNOW
AND FREEZING RAIN POSSIBLE ELSEWHERE. ACCUMULATIONS OF SNOW AND
ICE ARE LIKELY...ESPECIALLY OVER NORTHERN AREAS FRIDAY INTO FRIDAY
EVENING AND DANGEROUS TRAVELS CONDITIONS MAY DEVELOP.


NCZ029-045>047-080-081-103-120900-
/O.NEW.KMHX.WS.W.0001.160212T1200Z-160213T0500Z/
MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...WASHINGTON...
CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD...
PONZER...SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...
MANTEO...RODANTHE...BUXTON...HATTERAS VILLAGE
1146 AM EST THU FEB 11 2016

...WINTER STORM WARNING IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT
EST FRIDAY NIGHT...

...THREAT OF WINTER WEATHER FRIDAY AFTERNOON AND EVENING...

.LOW PRESSURE WILL MOVE OFF THE NORTH CAROLINA FRIDAY INTO FRIDAY
NIGHT. LIGHT PRECIPITATION WILL DEVELOP FROM SOUTH TO NORTH ACROSS
EASTERN NORTH CAROLINA BEGINNING FRIDAY MORNING AND CONTINUING
INTO THE LATE EVENING HOURS FRIDAY NIGHT. WITH COLD AIR IN
PLACE...PRECIPITATION WILL FALL IN THE FORM OF MOSTLY SNOW OVER
AREAS NORTH OF HIGHWAY 264...WITH A MIXTURE OF RAIN...SLEET...SNOW
AND FREEZING RAIN POSSIBLE ELSEWHERE. ACCUMULATIONS OF SNOW AND
ICE ARE LIKELY...ESPECIALLY OVER NORTHERN AREAS FRIDAY INTO FRIDAY
EVENING AND DANGEROUS TRAVELS CONDITIONS MAY DEVELOP.


* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG 
  WITH AROUND A TRACE OF ICE.

* TIMING...FROM MID MORNING THROUGH LATE EVENING ON FRIDAY.

* IMPACTS...SLICK SPOTS WILL BE POSSIBLE ON AREAS
  ROADS...ESPECIALLY BRIDGES AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND SLEET MEANS WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. MONITOR NOAA WEATHER RADIO
FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.

&&

$$

NCZ044-079-090>095-098-104-120900-
/O.NEW.KMHX.WW.Y.0004.160212T1200Z-160213T0500Z/
PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...SNOW HILL...HOOKERTON...WALSTONBURG...
WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...FAISON...KINSTON...
LA GRANGE...PINK HILL...MAYSVILLE...POLLOCKSVILLE...TRENTON...
NEW BERN...HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...
BAYBORO...ARAPAHOE...VANDEMERE...MOREHEAD CITY...BEAUFORT...
NEWPORT...ATLANTIC BEACH...EMERALD ISLE...JACKSONVILLE...
RICHLANDS...SWANSBORO...NORTH TOPSAIL BEACH...OCRACOKE
1146 AM EST THU FEB 11 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT
EST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...SLEET AND FREEZING RAIN WHICH
IS IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT.

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH 
  AROUND A TRACE OF ICE.

* TIMING...FROM EARLY MORNING THROUGH LATE EVENING FRIDAY.

* IMPACTS...ICE SPOTS WILL BE POSSIBLE ON AREA ROADS WITH BRIDGES
  AND OVERPASSES BEING ESPECIALLY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$

11
5 follow-up statements
508 
WWUS42 KMHX 120810
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
310 AM EST FRI FEB 12 2016

...WINTER WEATHER EXPECTED TODAY INTO EARLY THIS EVENING...

.LOW PRESSURE WILL DEVELOP TO THE SOUTH THIS MORNING THEN MOVE
NORTHEAST TODAY INTO TONIGHT. LIGHT PRECIPITATION WILL DEVELOP
FROM SOUTH TO NORTH ACROSS EASTERN NORTH CAROLINA THIS MORNING AND
CONTINUING INTO THE EARLY EVENING HOURS. WITH COLD AIR IN
PLACE...PRECIPITATION WILL FALL IN THE FORM OF MOSTLY SNOW OVER
AREAS NORTH OF HIGHWAY 264...WITH A MIXTURE OF RAIN...
SLEET...SNOW AND FREEZING RAIN POSSIBLE ELSEWHERE. ACCUMULATIONS
OF SNOW AND ICE ARE LIKELY...ESPECIALLY OVER NORTHERN AREAS AND
DANGEROUS TRAVELS CONDITIONS MAY DEVELOP.

NCZ029-045>047-080-081-103-122100-
/O.CON.KMHX.WS.W.0001.160212T1200Z-160213T0500Z/
MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...WASHINGTON...
CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD...
PONZER...SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...
MANTEO...RODANTHE...BUXTON...HATTERAS VILLAGE
310 AM EST FRI FEB 12 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO MIDNIGHT EST TONIGHT...

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH
  A TRACE TO 1/10 INCH OF ICE. THE HIGHEST SNOW AMOUNTS ARE
  EXPECTED NORTH OF A LINE FROM WASHINGTON TO OREGON INLET.

* TIMING...FROM MID MORNING THROUGH MID EVENING.

* IMPACTS...SLICK SPOTS WILL LIKELY DEVELOP ON AREAS ROADS...
  ESPECIALLY BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND SLEET MEANS WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. MONITOR NOAA WEATHER RADIO
FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.

&&

$$

NCZ044-079-090>095-098-104-122100-
/O.CON.KMHX.WW.Y.0004.160212T1200Z-160213T0500Z/
PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...SNOW HILL...HOOKERTON...WALSTONBURG...
WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...FAISON...KINSTON...
LA GRANGE...PINK HILL...MAYSVILLE...POLLOCKSVILLE...TRENTON...
NEW BERN...HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...
BAYBORO...ARAPAHOE...VANDEMERE...MOREHEAD CITY...BEAUFORT...
NEWPORT...ATLANTIC BEACH...EMERALD ISLE...JACKSONVILLE...
RICHLANDS...SWANSBORO...NORTH TOPSAIL BEACH...OCRACOKE
310 AM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO MIDNIGHT EST TONIGHT...

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH A
  TRACE TO 1/10 INCH OF ICE. AREAS FROM TRENTON AND NEW BERN...NORTHEAST
  TO BATH AND SWAN QUARTER ARE EXPECTED TO SEE THE MOST ICE
  ACCUMULATION. ALONG THE IMMEDIATE SOUTHERN COAST AND SOUTHERN
  OUTER BANKS THE PRECIPITATION WILL BECOME MAINLY RAIN THIS
  AFTERNOON.

* TIMING...FROM EARLY TO MID MORNING THROUGH EARLY EVENING.

* IMPACTS...ICE SPOTS WILL BE POSSIBLE ON AREA ROADS WITH 
  BRIDGES AND OVERPASSES BEING ESPECIALLY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$
200 
WWUS42 KMHX 121737
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1237 PM EST FRI FEB 12 2016

...WINTER WEATHER EXPECTED TO CONTINUE INTO EARLY THIS EVENING...

.LOW PRESSURE WILL DEVELOPING TO THE SOUTH WILL MOVE NORTHEAST
THIS AFTERNOON INTO TONIGHT. PRECIPITATION WILL CONTINUE TO SPREAD
NORTH ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON AND
CONTINUING INTO THE EARLY EVENING HOURS. WITH COLD AIR IN
PLACE...PRECIPITATION WILL FALL IN THE FORM OF MOSTLY SNOW OVER
AREAS NORTH OF HIGHWAY 264...WITH A MIXTURE OF RAIN... SLEET...
SNOW AND FREEZING RAIN POSSIBLE ELSEWHERE. ACCUMULATIONS OF SNOW
AND ICE ARE LIKELY...ESPECIALLY OVER NORTHERN AREAS AND DANGEROUS
TRAVELS CONDITIONS MAY DEVELOP.

NCZ094-095-104-121845-
/O.CAN.KMHX.WW.Y.0004.000000T0000Z-160213T0500Z/
PAMLICO-CARTERET-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...ORIENTAL...BAYBORO...ARAPAHOE...
VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH...
EMERALD ISLE...OCRACOKE
1237 PM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WINTER WEATHER ADVISORY.

TEMPERATURES HAVE RISEN ABOVE FREEZING WITH PRECIPITATION MAINLY
REPORTED AS RAIN ACROSS CARTERET...PAMLICO AND OUTER BANKS HYDE
COUNTIES...THEREFORE HAVE CANCELLED THE WINTER WEATHER ADVISORY
IN THESE LOCATIONS.

$$

NCZ029-045>047-080-081-103-130500-
/O.CON.KMHX.WS.W.0001.000000T0000Z-160213T0500Z/
MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...WASHINGTON...
CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD...
PONZER...SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...
MANTEO...RODANTHE...BUXTON...HATTERAS VILLAGE
1237 PM EST FRI FEB 12 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH
  AROUND A TRACE TO 1/10 INCH OF ICE. THE HIGHEST SNOW AMOUNTS
  ARE EXPECTED NORTH OF A LINE FROM WASHINGTON TO OREGON INLET.

* TIMING...CONTINUING THROUGH MID EVENING.

* IMPACTS...SLICK SPOTS WILL LIKELY DEVELOP ON AREAS ROADS... 
  ESPECIALLY BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND SLEET MEANS WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. MONITOR NOAA WEATHER RADIO
FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.

&&

$$

NCZ044-079-090>093-098-130500-
/O.CON.KMHX.WW.Y.0004.000000T0000Z-160213T0500Z/
PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN-ONSLOW-
INCLUDING THE CITIES OF...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...SNOW HILL...HOOKERTON...WALSTONBURG...
WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...FAISON...KINSTON...
LA GRANGE...PINK HILL...MAYSVILLE...POLLOCKSVILLE...TRENTON...
NEW BERN...HAVELOCK...VANCEBORO...COVE CITY...JACKSONVILLE...
RICHLANDS...SWANSBORO...NORTH TOPSAIL BEACH
1237 PM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH
  AROUND A TRACE TO 1/10 INCH OF ICE. AREAS WEST AND NORTH OF
  TRENTON TO NEW BERN...NORTHEAST TO BATH AND SWAN QUARTER ARE
  EXPECTED TO SEE THE MOST ICE ACCUMULATION. ALONG THE SOUTHERN
  COAST AND SOUTHERN OUTER BANKS THE PRECIPITATION WILL BE MAINLY
  RAIN THIS AFTERNOON.

* TIMING...CONTINUING THROUGH EARLY EVENING.

* IMPACTS...ICE SPOTS WILL BE POSSIBLE ON AREA ROADS WITH 
  BRIDGES AND OVERPASSES BEING ESPECIALLY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$
632 
WWUS42 KMHX 122027
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 PM EST FRI FEB 12 2016

...WINTER WEATHER EXPECTED TO CONTINUE INTO EARLY THIS EVENING...

.LOW PRESSURE SOUTH OF CAPE HATTERAS WILL MOVE NORTHEAST THIS
THROUGH TONIGHT. WINTRY PRECIPITATION ACROSS MUCH OF EASTERN
NORTH CAROLINA WILL TAPER OFF THIS EVENING AS THE LOW LIFTS AWAY
FROM THE AREA. GREATEST ACCUMULATION OF SNOW ARE EXPECTED NORTH OF
HIGHWAY 264 WITH A WINTRY MIX MOST OTHER PLACES. TEMPS WILL FALL
INTO THE 20S TONIGHT ALLOWING FOR THE THREAT OF BLACK ICE
OVERNIGHT WITH DANGEROUS TRAVELS CONDITIONS CONTINUING.

NCZ029-045>047-080-081-103-130500-
/O.CON.KMHX.WS.W.0001.000000T0000Z-160213T0500Z/
MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...WASHINGTON...
CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD...
PONZER...SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...
MANTEO...RODANTHE...BUXTON...HATTERAS VILLAGE
327 PM EST FRI FEB 12 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG 
  WITH AROUND A TRACE TO 1/10 INCH OF ICE. THE HIGHEST SNOW 
  AMOUNTS ARE EXPECTED NORTH OF A LINE FROM WASHINGTON TO OREGON 
  INLET.

* TIMING...CONTINUING THROUGH MID EVENING.

* IMPACTS...SLICK SPOTS WILL LIKELY DEVELOP ON AREAS ROADS... 
  ESPECIALLY BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND SLEET MEANS WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. MONITOR NOAA WEATHER RADIO
FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.

&&

$$

NCZ044-079-090>093-098-130500-
/O.CON.KMHX.WW.Y.0004.000000T0000Z-160213T0500Z/
PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN-ONSLOW-
INCLUDING THE CITIES OF...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...SNOW HILL...HOOKERTON...WALSTONBURG...
WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...FAISON...KINSTON...
LA GRANGE...PINK HILL...MAYSVILLE...POLLOCKSVILLE...TRENTON...
NEW BERN...HAVELOCK...VANCEBORO...COVE CITY...JACKSONVILLE...
RICHLANDS...SWANSBORO...NORTH TOPSAIL BEACH
327 PM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH
  AROUND A TRACE TO 1/10 INCH OF ICE. AREAS WEST AND NORTH OF
  TRENTON TO NEW BERN...NORTHEAST TO BATH AND SWAN QUARTER ARE
  EXPECTED TO SEE THE MOST ICE ACCUMULATION. CLOSER TO THE
  SOUTHERN COAST AND SOUTHERN OUTER BANKS THE PRECIPITATION WILL
  BE MAINLY RAIN ALTHOUGH COULD END AS A LIGHT WINTRY MIX.

* TIMING...CONTINUING THROUGH EARLY EVENING.

* IMPACTS...ICE SPOTS WILL BE POSSIBLE ON AREA ROADS WITH 
  BRIDGES AND OVERPASSES BEING ESPECIALLY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$
494 
WWUS42 KMHX 122325
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
625 PM EST FRI FEB 12 2016

...WINTER WEATHER EXPECTED TO CONTINUE INTO EARLY THIS EVENING...

.LOW PRESSURE SOUTH OF CAPE HATTERAS WILL MOVE NORTHEAST THIS
THROUGH TONIGHT. WINTRY PRECIPITATION ACROSS MUCH OF EASTERN
NORTH CAROLINA WILL TAPER OFF THIS EVENING AS THE LOW LIFTS AWAY
FROM THE AREA. TEMPS WILL FALL INTO THE 20S TONIGHT ALLOWING FOR
THE THREAT OF BLACK ICE OVERNIGHT WITH DANGEROUS TRAVELS
CONDITIONS CONTINUING.

NCZ044-079-090>093-098-130030-
/O.CAN.KMHX.WW.Y.0004.000000T0000Z-160213T0500Z/
PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN-ONSLOW-
INCLUDING THE CITIES OF...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...SNOW HILL...HOOKERTON...WALSTONBURG...
WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...FAISON...KINSTON...
LA GRANGE...PINK HILL...MAYSVILLE...POLLOCKSVILLE...TRENTON...
NEW BERN...HAVELOCK...VANCEBORO...COVE CITY...JACKSONVILLE...
RICHLANDS...SWANSBORO...NORTH TOPSAIL BEACH
625 PM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WINTER WEATHER ADVISORY.


$$

NCZ029-045>047-080-081-103-130500-
/O.CON.KMHX.WS.W.0001.000000T0000Z-160213T0500Z/
MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...WASHINGTON...
CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD...
PONZER...SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...
MANTEO...RODANTHE...BUXTON...HATTERAS VILLAGE
625 PM EST FRI FEB 12 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* ACCUMULATIONS...MINIMAL ADDITIONAL ACCUMULATIONS.

* TIMING...CONTINUING THROUGH MID EVENING.

* IMPACTS...SLICK SPOTS ARE LIKELY ON AREAS ROADS... ESPECIALLY
  BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND SLEET MEANS WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. MONITOR NOAA WEATHER RADIO
FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.

&&

$$
443 
WWUS42 KMHX 130143
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
843 PM EST FRI FEB 12 2016

...WINTRY PRECIPITATION ENDS BUT BLACK ICE WILL BE A THREAT
OVERNIGHT...

.ALL WINTRY PRECIPITATION HAS MOVED OFFSHORE...BUT WITH LEFTOVER
SNOW AND MOISTURE ON ROADWAYS...BLACK ICE WILL BE LIKELY
OVERNIGHT. 

NCZ029-045>047-080-081-103-131200-
/O.CAN.KMHX.WS.W.0001.000000T0000Z-160213T0500Z/
/O.NEW.KMHX.WW.Y.0005.160213T0143Z-160213T1200Z/
MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...WASHINGTON...
CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD...
PONZER...SCRANTON...SWANQUARTER...KITTY HAWK...NAGS HEAD...
MANTEO...RODANTHE...BUXTON...HATTERAS VILLAGE
843 PM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WINTER WEATHER ADVISORY FOR BLACK ICE...WHICH IS IN EFFECT
UNTIL 7 AM EST SATURDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* TIMING...CONTINUING THROUGH THE EARLY MORNING HOURS SATURDAY.

* IMPACTS...SLICK SPOTS ARE LIKELY ON AREAS ROADS... ESPECIALLY 
  BRIDGES AND OVERPASSES.

* TEMPERATURES...IN THE UPPER 20S.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 9:43 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Feb 11, 9:43 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
943 AM EST THU FEB 11 2016

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST THROUGH
EARLY FRIDAY. WEAK LOW PRESSURE WILL MOVE ACROSS JUST SOUTH OF THE
AREA FRIDAY...FOLLOWED BY ANOTHER BLAST OF ARCTIC AIR FOR THE
WEEKEND. LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST MONDAY AND
MOVE ACROSS THE AREA TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 940 AM THURSDAY...CLEAR SKIES AND COLD TEMPERATURES WILL
PREVAIL THIS AFTERNOON AS HIGH PRESSURE CONTINUES TO BUILD EAST
ACROSS THE REGION. TEMPERATURES WILL STRUGGLE TO REACH THE LOWER
40S AT BEST...WITH MANY AREAS REMAINING IN THE UPPER 30S THROUGH
THE AFTERNOON...DESPITE SUNSHINE. NO MAJOR CHANGES TO THE
FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 300 AM THURSDAY...EXCELLENT RADIATIONAL COOLING CONDITIONS
EXPECTED THIS EVENING WITH MOSTLY CLEAR SKIES..LIGHT WINDS AND DRY
ATMOS. SOME CLOUDINESS EXPECTED TO SPREAD IN LATE AS WEAK WAA
DEVELOPS WITH CHANNELED SHRT WV MOVES IN FROM NW...BUT STILL
EXPECT TEMPS TO DROP INTO LOW-MID 20S INLAND WITH MID-UPR 20S
COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 330 AM THU...BELOW NORMAL TEMPERATURES THROUGH EARLY NEXT
WEEK...AS ARCTIC AIRMASS INVADES EASTERN NC THIS WEEKEND. LIGHT
SNOW AND ICE ACCUMULATIONS LIKELY FRIDAY.

CHALLENGING FORECAST CONTINUES FOR FRIDAY. HIGH PRESSURE WILL
REMAIN IN PLACE TO THE NORTH FRIDAY...AS AN AREA OF LOW PRESSURE
OVER THE SE STATES STRENGTHENS MOVING ALONG THE NC COAST. 00Z
MODELS CONTINUE TO TREND WETTER THAN PREVIOUS RUNS...THOUGH STILL
SOME UNCERTAINTY REGARDING QPF AMTS. CONTINUED TO INCREASE POPS
AND QPF AMTS...HIGHEST ALONG THE E OF HWY 17. THERMAL
PROFILES...CRITICAL THICKNESS VALUES AND SREF PLUMES SUPPORT
PRECIPITATION BEGINNING AS LIGHT SNOW LATE FRIDAY MORNING WITH A
RAIN/SNOW MIX ALONG THE IMMEDIATE COAST. FORECAST SOUNDINGS
CONTINUE TO SHOW GOOD SATURATION IN THE DENDRITIC SNOW GROWTH ZONE
REGION. THEN EXPECT PRECIPITATION TO TRANSITION TO A WINTRY MIX
DURING THE AFTERNOON...AS FORECAST SOUNDINGS SHOW WARM NOSE
DEVELOPING ALOFT. SLEET IS EXPECTED TO MIX IN WITH THE SNOW ESP
ACROSS THE SOUTHERN ZONES...THEN TRANSITION TO SOME LIGHT FREEZING
RAIN. PRECIP ALONG THE IMMEDIATE COAST...FROM SOUTHERN OUTER BANKS
TO CRYSTAL COAST EXPECTED TO TRANSITION TO PRED RAIN LATE
MORNING/EARLY AFTERNOON...THEN POSSIBLY CHANGE BACK TO WINTRY MIX
AS IT ENDS. INCREASED SNOW ACCUMULATIONS AND ADDED LIGHT ICE
ACCUMULATIONS. AT THIS TIME HIGHER SNOWFALL TOTALS ARE EXPECTED
ACROSS THE NORTHERN CWA WHERE PTYPE WILL LIKELY REMAIN MORE SNOW
BEFORE MIXING WITH SLEET. THINK 0.5-2" POSSIBLE ACROSS THE
NORTHERN TIER...AND LESS THAN AN INCH SOUTH. THOUGH ANY MIXING
WITH SLEET WOULD CUT DOWN ON SNOWFALL ACCUMULATIONS. LIGHT ICE
ACCRETION WILL ALSO BE POSSIBLE...MAINLY ACROSS THE SOUTHERN TIER
WHERE PRECIP COULD TRANSITION TO LIGHT FREEZING RAIN FRI
AFTERNOON/EARLY EVENING AS WARM NOSE DEVELOPS.

A STRONG ARCTIC COLD FRONT WILL PUSH THROUGH THE AREA FRIDAY
NIGHT INTO EARLY SATURDAY...BRINGING A MUCH COLDER/DRIER AIRMASS TO
THE REGION. VERY STRONG HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST THROUGH THE WEEKEND. 850MB TEMPS WILL PLUMMET TO -15 TO
-20C BY SUNDAY WITH LOW LEVEL THICKNESS DROPPING INTO THE
1225-1240M RANGE...RESULTING IN VERY COLD TEMPERATURES THIS
WEEKEND. SOME RECORD LOW MAX VALUES WILL BE POSSIBLE. LOW LEVEL
THICKNESS VALUES SUPPORT HIGHS 35-40 DEGREES SAT...AND THEN UPPER
20S TO LOW 30S SUNDAY. OVERNIGHT LOWS...MID/UPPER TEENS TO LOW 20S
FOR BOTH SATURDAY AND SUNDAY NIGHTS. THE OUTER BANKS COULD SEE
SOME FLURRIES ON AND OFF SAT INTO SUN...THOUGH THINK MOST OF THE
MOISTURE WILL REMAIN OFFSHORE. WIND CHILL VALUES IN THE SINGLE
DIGITS LIKELY SAT NIGHT INTO SUNDAY MORNING ACROSS THE REGION.

HIGH PRESSURE WILL SHIFT OFF THE COAST MONDAY AS THE NEXT SYSTEM
APPROACHES THE AREA. STRONG SHORTWAVE MOVING OUT OF THE CENTRAL
PLAINS WILL MOVE EASTWARD...INDUCING CYCLOGENESIS OVER THE SE
STATES MONDAY NIGHT AND TUE. SLIGHT MODEL DIFFERENCES CONTINUE
REGARDING THE TIMING...STRENGTH OF THE SHORTWAVE AND THEN SFC LOW.
MODELS NOW TRACKING THE LOW INLAND...WITH STRONG SLY FLOW
DEVELOPING ACROSS EASTERN NC. GIVEN THIS SCENARIO COULD SEE SOME
TSTMS...POSSIBLY STRONG/SEVERE...THOUGH WILL NOT MENTION IN
FORECAST AT THIS TIME. WILL CONTINUE SC/LOW CHANCE POPS MON...THEN
INCREASING TO HIGH CHANCE MON NIGHT AND TUE. PRECIP COULD BEGIN AS
-RA/-SN MIX MONDAY MORNING BEFORE TRANSITIONING TO ALL RAIN. TEMPS
LOOK TO REBOUND AND RETURN TO NEAR CLIMO...HIGHS MON 40-50 DEGREES
AND TUE IN THE LOW/MID 50S.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 12Z FRIDAY/...
AS OF 630 AM THURSDAY...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH
THE TAF PERIOD. CLEAR SKIES PREVAILING INTO THIS EVENING AS A
COLD/DRY CANADIAN AIRMASS PERSISTS ACROSS THE REGION. MID CLOUDS
WILL SPREAD IN LATE TONIGHT AS A SHORT WV MOVES IN FROM NW. WEST-
NORTHWEST WINDS WILL GUSTS TO 20 KT DURING PEAK HEATING
TODAY...DIMINISHING LATE AFTN.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THU...SUB-VFR CONDITIONS ARE EXPECTED TO DEVELOP FRI
AS AN AREA OF LOW PRESSURE MOVES ALONG THE NC COAST. IFR
CONDITIONS COULD DEVELOP LATE FRIDAY MORNING/EARLY AFTERNOON
THROUGH FRIDAY EVENING...AS PRECIPITATION OVERSPREADS THE
TERMINALS. STILL A CHALLENGING PTYPE FORECAST BUT THINK ALL
TERMINALS WILL BEGIN AS LIGHT SNOW THEN TRANSITION TO A WINTRY MIX
DURING FRI AFTERNOON AND EVENING. THERE WILL BE A CHANCE OF LIGHT
FREEZING RAIN FRI AFTERNOON AND EVENING WITH LIGHT ICE ACCUM
POSSIBLE. VFR CONDITIONS WILL RETURN FRIDAY NIGHT AND CONTINUE
INTO EARLY NEXT WEEK. NW WIND GUSTS 20-25KT SAT.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 945 AM THURSDAY...GUSTY W/WNW WINDS WILL CONTINUE INTO THE
MID AFTERNOON HOURS BEFORE DIMINISHING A BIT THIS EVENING. SEAS
CONTINUE AROUND 6 FEET AT SOME OF THE OFFSHORE PLATFORMS AND WILL
LIKELY DROP BELOW 6 FEET BY THIS EVENING. NO CHANGES TO CURRENT
ADVISORIES.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THU...AN AREA OF LOW PRESSURE WILL MOVE ALONG THE NC
COAST FRIDAY...WHILE STILL SOME UNCERTAINTY REGARDING THE TRACK
AND STRENGTH OF THE LOW, MODELS COMING INTO BETTER AGREEMENT. WILL
CONTINUE WINDS AOB 15KT FRI WITH SEAS 2-4FT. EXPECT STRONGER WINDS
TO DEVELOP LATE FRI AND FRI NIGHT ON THE BACKSIDE OF THE LOW AND
AHEAD OF THE APPROACHING FRONT. A STRONG ARCTIC FRONT WILL MOVE
THROUGH THE WATERS FRIDAY NIGHT INTO EARLY SATURDAY. SCA
CONDITIONS EXPECTED TO RE-DEVELOP FRIDAY NIGHT AND CONTINUE
THROUGH SUNDAY. NW WINDS WILL INCREASE TO 20-30KT WITH SEAS
BUILDING TO 5-9FT. WINDS WILL PEAK SAT NIGHT AND EARLY SUNDAY
MORNING...WITH GALE FORCE WIND GUSTS POSSIBLE. WINDS AND SEAS
GRADUALLY DIMINISH LATE SUN AS HIGH CRESTS OVER THE WATERS. SUN
NIGHT N/NE WINDS 5-15KT AND SEAS 2-4FT. HIGH PRESSURE WILL MOVE
OFF THE COAST MONDAY AS NEXT SYSTEM APPROACHES. WINDS WILL VEER
THROUGH THE DAY BECOMING SE 10-20KT WITH SEAS 3-5FT LATE MON.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ152-
     154.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ150-
     156-158.

&&

SYNOPSIS...JBM
NEAR TERM...CTC
SHORT TERM...JBM
LONG TERM...CQD
AVIATION...JBM/CQD
MARINE...CTC/JBM/CQD
Hazardous weather outlook, Feb 11, 4:16 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 AM EST THU FEB 11 2016

NCZ029-044>047-079>081-090>095-098-103-104-120930-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
416 AM EST THU FEB 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE ON FRIDAY AS WEAK LOW
PRESSURE MOVES ACROSS TO THE SOUTH. AN ARCTIC BLAST WILL PRODUCE
WIND CHILLS IN THE SINGLE DIGITS SATURDAY NIGHT INTO SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 11:46 AM ESTWinter Weather AdvisoryMHXDuplin, Greene, Jones, Lenoir, Pamlico, Pitt31 hr

Nearby

Winter Storm Warnings in North Carolina, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.